Send to:

Choose Destination
See comment in PubMed Commons below
Pharmacotherapy. 2003 Dec;23(12):1659-62.

Late-onset drug fever associated with minocycline: case report and review of the literature.

Author information

  • 1College of Pharmacy, University of Illinois at Chicago, Chicago, Illinois 60612, USA.


A 15-year-old Caucasian boy experienced severe fever, fatigue, and a 40-lb weight loss after 2 years of minocycline therapy. A workup for infectious causes was negative. One week after minocycline discontinuation, the patient reported that his fever had resolved. Two months later, he reported full resolution of symptoms, weight gain, and a return to normal activity. An objective causality assessment indicated that his illness probably was caused by minocycline, which is considered a safe drug; however, it has been associated with rare serious adverse effects. This patient's presentation of fever was noteworthy not only because minocycline is a rare cause of drug fever, but also because of the delayed onset. Clinicians should be aware that minocycline may cause severe fever and illness even after an extended period of drug exposure.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Write to the Help Desk